Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 363, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 31, 2020, 4:43 AM CDT for Muskogee County, Okmulgee County, Wagoner County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2020, 4:43 AM CDT (09:43 UTC)
- Expired
- Aug 31, 2020, 5:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:27 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 31, 3:27 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 327 AM CDT Mon Aug 31 2020 .DISCUSSION... Widely scattered showers/thunderstorms starting to develop across NE OK in response to approaching upper wave in stronger low level jet axis. Moderate instability/fairly steep mid level lapse rates coupled with deep layer shear around 35 knots will support a large hail/damaging wind threat across portions of eastern Oklahoma this morning. In addition, with PWAT around 2 inches, locally heavy rainfall is likely in the stronger storms. This activity will begin to shift east into northwest Arkansas this morning and will likely begin to weaken as storms move into a more stable air- mass. Cold front will push into far northeast Oklahoma this afternoon with atmosphere becoming very unstable as low level moisture pools ahead of boundary with dew-points climbing in the upper 70s. Weak surface low progged along boundary may back winds enough for a limited tornado threat, however main threats will again be large hail/damaging winds. Thunderstorms are expected to increase in coverage through the evening hours with activity spreading into southeast Oklahoma/northwest Arkansas. With rainfall rates in the 1-2 inch per hour range in the stronger storms, localized flooding will be possible and a flash flood watch may be needed for some areas, especially south of I-44 where FFG has been lowered from the previous rainfall over the last few days. Multiple rounds of thunderstorms with a heavy rainfall will remain possible Tuesday into Wednesday as upper trough axis approaches from the northwest with upper low moving over the Four Corners region and into west Texas. More widespread flooding will be possible during this time including some main-stem river flooding. Depending on how quickly upper low progresses, precipitation chances may continue across southeast Oklahoma/northwest Arkansas Thursday with a few lingering showers into Friday across the south as front pushes south of the Red River. Cooler and less humid conditions expected over the weekend as weak surface ridge axis remains over NW AR. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 72 84 71 / 40 70 80 60 FSM 90 73 83 72 / 50 60 90 70 MLC 91 72 82 70 / 50 70 90 80 BVO 91 68 84 68 / 40 70 80 50 FYV 87 68 81 68 / 50 70 90 60 BYV 89 69 83 69 / 40 70 90 60 MKO 88 71 82 70 / 50 60 90 70 MIO 88 69 83 69 / 30 70 90 40 F10 90 70 82 69 / 50 70 90 70 HHW 92 73 84 72 / 40 80 80 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Aug 30, 4:34 PM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 434 PM CDT Sun Aug 30 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 434 PM CDT Sun Aug 30 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After midnight. DANGEROUS HEAT. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Afternoon heat indices near 100 degrees are occurring over far southeast Oklahoma this afternoon. Conditions will improve after sunset this evening. A cluster or complex of storms is expected to organize to our west this afternoon and evening and move into eastern Oklahoma after midnight tonight. There will be a limited threat of damaging winds with this activity. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Severe Thunderstorm...Dangerous Heat...Heavy Rain Potential. TUESDAY thru THURSDAY...Thunderstorm and Heavy Rain Potential. FRIDAY and SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms may be ongoing Monday morning with a general decrease in storm coverage through the morning and early afternoon hours. Conditions are likely to become increasingly unstable by late afternoon ahead of a cold front which will be advancing into northeast Oklahoma. The combination of the cold front and any residual outflow boundaries will serve as a focus for renewed storm development with increasing severe weather potential from late afternoon through the evening hours. Pockets of heavy rainfall are also likely to occur for portions of eastern Oklahoma and northwest Arkansas, which will raise flooding concerns. The unsettled weather pattern remains in place through much of the week with daily thunderstorm chances. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 31, 3:29 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
329 AM CDT Mon Aug 31 2020
OKZ060-064-066-067-310915-
Tulsa OK-Okmulgee OK-Creek OK-Wagoner OK-
329 AM CDT Mon Aug 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...NORTHWESTERN
WAGONER...NORTHEASTERN OKMULGEE AND TULSA COUNTIES UNTIL 415 AM
CDT...
At 328 AM CDT, a strong thunderstorm was located 6 miles south of
Keystone State Park, moving east at 25 mph.
Winds in excess of 40 mph and hail up to one half inch in
diameter will be possible with this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Sapulpa... Jenks...
Glenpool... Catoosa...
Mannford... Kiefer...
Mounds... Kellyville...
Keystone State Park... Jenks Riverside Airport...
Liberty... Gray...
Silver City... Hectorville...
Leonard...
This includes Interstate 44 between mile markers 198 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3615 9650 3616 9574 3586 9574 3585 9577
3576 9577 3595 9649
TIME...MOT...LOC 0828Z 271DEG 23KT 3604 9627
SniderSpecial weather statement, Aug 31, 3:48 AM CDT, 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 348 AM CDT Mon Aug 31 2020 OKZ060-064-066-067-070-310930- Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK- 348 AM CDT Mon Aug 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK...WEST CENTRAL WAGONER...NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 430 AM CDT... At 347 AM CDT, a strong thunderstorm was located 5 miles southwest of Mounds, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bixby... Haskell... Beggs... Mounds... Stonebluff... Bald Hill... Liberty... Hectorville... Leonard... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3577 9619 3588 9620 3595 9569 3570 9570 TIME...MOT...LOC 0847Z 271DEG 22KT 3584 9615 Snider
Special weather statement, Aug 31, 3:55 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
355 AM CDT Mon Aug 31 2020
OKZ069-070-072-074-310930-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-
355 AM CDT Mon Aug 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...WESTERN
SEQUOYAH...SOUTHWESTERN ADAIR AND EAST CENTRAL MUSKOGEE COUNTIES
UNTIL 430 AM CDT...
At 355 AM CDT, a strong thunderstorm was located 3 miles east of
Gore, moving southeast at 25 mph.
Winds in excess of 40 mph and hail up to one half inch in
diameter will be possible with this storm.
Locations in or near the path include...
Sallisaw... Vian...
Gore... Webbers Falls...
Marble City... Tamaha...
Brushy Lake State Park... Brushy...
Lake Tenkiller State Park... Mc Key...
Box...
This includes Interstate 40 in Oklahoma between mile markers 284 and
310.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3535 9476 3535 9478 3533 9479 3547 9519
3563 9507 3564 9495 3564 9481 3565 9481
3567 9462
TIME...MOT...LOC 0855Z 293DEG 23KT 3553 9506
SniderSpecial weather statement, Aug 31, 4:16 AM CDT, 27 minutes before
Special Weather Statement National Weather Service Tulsa OK 416 AM CDT Mon Aug 31 2020 OKZ060-064-066-067-070-310945- Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK- 416 AM CDT Mon Aug 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE...NORTHEASTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 445 AM CDT... At 415 AM CDT, a strong thunderstorm was located near Sapulpa, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Bixby... Sapulpa... Jenks... Glenpool... Coweta... Haskell... Kiefer... Mounds... Kellyville... Jenks Riverside Airport... Stonebluff... Oneta... Liberty... Jamesville... Hectorville... Leonard... Choska... This includes Interstate 44 between mile markers 201 and 214. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3588 9629 3605 9621 3606 9562 3569 9562 TIME...MOT...LOC 0915Z 271DEG 23KT 3598 9609 Snider
Local storm report, Aug 31, 4:35 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 AM CDT MON AUG 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM HAIL HECTORVILLE 35.84N 95.93W
08/31/2020 E0.88 INCH OKMULGEE OK TRAINED SPOTTER
SPOTTER REPORTED PEA TO NICKEL SIZE HAIL IN HECTORVILLE.
&&
SNIDERSpecial weather statement, Aug 31, 4:39 AM CDT, 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 439 AM CDT Mon Aug 31 2020 ARZ019-020-311015- Franklin AR-Crawford AR- 439 AM CDT Mon Aug 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 515 AM CDT... At 439 AM CDT, a strong thunderstorm was located 3 miles northwest of Fern, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Ozark... Mountainburg... Mulberry... Fern... Jethro... Barnes... Bidville... Watalula... Piney... Toney... Locke... Turners Bend... Cecil... Lonelm... Cravens... Paradise... This includes Interstate 40 in Arkansas between mile markers 23 and 37. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3565 9417 3576 9399 3562 9370 3537 9392 TIME...MOT...LOC 0939Z 308DEG 19KT 3568 9404 Snider
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:06 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 24 min |
| Aug 31, 3:29 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Aug 31, 3:48 AM CDT | Special Weather Statement | TSA | Okmulgee | 42 min |
| Aug 31, 3:55 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| Aug 31, 4:16 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Aug 31, 4:19 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 41 min |
| Aug 31, 4:58 AM CDT | Special Weather Statement | TSA | Creek | 47 min |
| Aug 31, 5:01 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Aug 31, 5:10 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 50 min |
| Aug 31, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 45 min |
| Aug 31, 5:49 AM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Aug 31, 6:09 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 31, 6:14 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 61 min |
| Aug 31, 7:16 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Aug 31, 7:30 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Aug 31, 9:02 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 31, 2:06 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Creek, Haskell, Latimer and 8 more | 55 hr |
| Aug 31, 2:11 PM CDT | River Flood Warning | TSA | LeFlore | 4 days |
| Aug 31, 4:53 PM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Aug 31, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 62 min |
| Aug 31, 5:32 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Aug 31, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Aug 31, 6:06 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Aug 31, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 51 min |
| Aug 31, 6:36 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| Aug 31, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
| Aug 31, 4:39 AM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| Aug 31, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 44 min |
| Aug 31, 7:46 AM CDT | Special Weather Statement | TSA | Sebastian | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.